Alert archive / Pennsylvania / Flash Flood Warnings in 2017
Flash Flood Warning 64, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 28, 2017, 8:45 PM EDT for Allegheny County, Armstrong County, Westmoreland County, Pennsylvania. It was in force for 9 hr. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2017, 8:45 PM EDT (00:45 UTC)
- Expired
- Jul 29, 2017, 5:45 AM EDT
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegheny County, PA, Armstrong County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 30 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:54 PM EDT | HEAVY RAIN 1.2 | Carnegie, PA | IN 30 MINUTES |
| Jul 28, 9:00 PM EDT | FLASH FLOOD | Springdale, PA | PITTSBURGH ST AND DUQUESNE AVE FLOODED |
| Jul 28, 9:01 PM EDT | HEAVY RAIN 1 | Mount Washington, PA | ONE INCH IN 30 MINS. FLOODING. ROUTE 51 FLOODED |
| Jul 28, 9:03 PM EDT | FLASH FLOOD | Scott Township, PA | 1100 BLOCK OF WASHINGTON AVE CLOSED BETWEEN BODEN AVE AND PATETE CUSTOM KITCHENS |
| Jul 28, 9:07 PM EDT | FLASH FLOOD | Oakmont, PA | 4 FEET OF WATER ON ROADWAY WITH 1 CAR FLOATING IN WATER AT THE INTERSECION OF 3RD AND WASHINGTON. ALLEGHENY RIVER BLVD BETWEEN WASHINGTON AND PLUM ROADWAY IS FLOODED. |
| Jul 28, 9:15 PM EDT | FLASH FLOOD | Scott Township, PA | HOPE HOLLOW AT LINDSAY - CREEK OVERFLOWING. HOPE HOLLOW ROAD CLOSED |
| Jul 28, 9:23 PM EDT | FLASH FLOOD | Pittsburgh, PA | BECKS RUN ROAD CLOSED AT CARSON AND THE DAIRY DUE TO FLOODING |
| Jul 28, 9:45 PM EDT | HEAVY RAIN 1.9 | Carnegie, PA | NEW STORM TOTAL |
| Jul 28, 9:46 PM EDT | FLASH FLOOD | Overbrook, PA | ROUTE 88 AT ROUT 51 CLOSED TO DUE FLOODING |
| Jul 28, 10:44 PM EDT | FLASH FLOOD | Pittsburgh, PA | SWIFT WATER TEAM ACTIVATED FOR FLOODING ON ROUTE 51 |
| Jul 29, 12:10 AM EDT | FLASH FLOOD | New Kensington, PA | ROADWAY FLOODING ON 205 9ST |
| Jul 29, 12:11 AM EDT | FLASH FLOOD | 3 Wnw Vandergrift, PA | ROADWAY FLOODED ON 1199 SOUTH LEECHBURG ROAD |
| Jul 29, 12:35 AM EDT | FLASH FLOOD | New Kensington, PA | INDUSTRIAL BLVD AND 7TH STREET UNDERWATER WITH SEWERS OVERFLOWING |
| Jul 29, 12:49 AM EDT | HEAVY RAIN 1.8 | Penn Hills, PA | IN 3.5 HOURS |
| Jul 29, 12:50 AM EDT | HEAVY RAIN 3.2 | New Kensington, PA | EVENT TOTAL...STILL RAINING |
| Jul 29, 12:51 AM EDT | FLASH FLOOD | O'Hara Township, PA | SUNOCO 806 FREEPORT ROAD FLOODED OUT. FREEPORT ROAD AT POWERS RUN ROAD AND FREEPORT AT BOYD SHUT DOWN. |
| Jul 29, 12:58 AM EDT | FLASH FLOOD | Oakmont, PA | ROADWAY FLOODED AT 344 HULTON ROAD IN ALLEGHENY TOWNSHIP |
| Jul 29, 1:01 AM EDT | FLASH FLOOD | 4 Sw Vandergrift, PA | SPRING HOLLOW RD FLOODED |
| Jul 29, 1:01 AM EDT | FLASH FLOOD | Pittsburgh, PA | COMMERCIAL ST AND WHIPPLE CLOSED DUE TO FLOODING. ONE PERSON RESCUED FROM VEHICLE. |
| Jul 29, 1:06 AM EDT | FLASH FLOOD | 1 Nnw North Washington, PA | WATER RISING FAST NEAR NUMEROUS MOBILE HOMES ON MEADOWS DRIVE...EVACUATIONS MAY BE NEEDED |
| Jul 29, 1:11 AM EDT | FLASH FLOOD | 2 Se Lower Burrell, PA | GUYER RD FLOODED IN UPPER BURRELL TWP |
| Jul 29, 3:15 AM EDT | FLASH FLOOD | Plum, PA | VIDEO OF BASEBALL FIELDS FLOODED ON THE NORTHWEST SIDE OF PLUM. WATER IS FLOWING OVER THE FIELDS AND ALONG ROSS HOLLOW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted.
705
WGUS51 KPBZ 290045
FFWPBZ
PAC003-005-129-290445-
/O.NEW.KPBZ.FF.W.0064.170729T0045Z-170729T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
845 PM EDT FRI JUL 28 2017
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Central Allegheny County in southwestern Pennsylvania...
Northwestern Westmoreland County in southwestern Pennsylvania...
Southwestern Armstrong County in west central Pennsylvania...
* Until 1245 AM EDT.
* At 845 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1 and one half of an inch.
ADDITIONAL RAINFALL...Up to 2 inches.
* Some locations that may experience flooding include...
Pittsburgh... Penn Hills...
Mount Lebanon... Ross Township...
McCandless Township... Franklin Park...
Vandergrift... Apollo...
Shaler Township... Plum...
North Side Pittsburgh... Baldwin...
This includes the following highways...
Pennsylvania Turnpike between mile markers 41 and 53.
Interstate 79 in Pennsylvania between mile markers 23 and 38.
Parkway North between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Runoff from heavy rainfall will flood small streams, poor-drainage
areas and low-lying spots.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4070 7960 4061 7947 4032 8013 4042 8029
4055 8009
$$
Fries3 follow-up statements
968
WGUS71 KPBZ 290227
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1027 PM EDT FRI JUL 28 2017
PAC003-005-129-290445-
/O.CON.KPBZ.FF.W.0064.000000T0000Z-170729T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegheny PA-Westmoreland PA-Armstrong PA-
1027 PM EDT FRI JUL 28 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CENTRAL ALLEGHENY...NORTHWESTERN WESTMORELAND AND SOUTHWESTERN
ARMSTRONG COUNTIES...
At 1026 PM EDT, law enforcement reported flash flooding in Scott
Township, Oakmont, amd Springdale.
FLASH FLOODING... Occurring.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 2 inches.
Some locations that may experience flooding include...
Pittsburgh... Penn Hills...
Mount Lebanon... Ross Township...
McCandless Township... Franklin Park...
Vandergrift... Apollo...
Shaler Township... Plum...
North Side Pittsburgh... Baldwin...
This includes the following highways...
Pennsylvania Turnpike between mile markers 41 and 53.
Interstate 79 in Pennsylvania between mile markers 23 and 38.
Parkway North between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Runoff from heavy rainfall will flood small streams, poor drainage
areas and low-lying spots.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4070 7960 4061 7947 4032 8013 4042 8029
4055 8009
$$
Fries503
WGUS51 KPBZ 290423
FFWPBZ
PAC003-005-129-290945-
/O.EXT.KPBZ.FF.W.0064.000000T0000Z-170729T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1223 AM EDT SAT JUL 29 2017
The National Weather Service in Pittsburgh has extended the
* Flash Flood Warning for...
Central Allegheny County in southwestern Pennsylvania...
Northwestern Westmoreland County in southwestern Pennsylvania...
Southwestern Armstrong County in west central Pennsylvania...
* Until 545 AM EDT.
* At 1223 AM EDT, law enforcement officials reported flash flooding
in the warned area.
FLASH FLOODING... Occurring.
ESTIMATED RAINFALL... Up to 4 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Pittsburgh... Penn Hills...
Mount Lebanon... Ross Township...
McCandless Township... Franklin Park...
Vandergrift... Apollo...
Shaler Township... Plum...
North Side Pittsburgh... Baldwin...
This includes the following highways...
Pennsylvania Turnpike between mile markers 41 and 53.
Interstate 79 in Pennsylvania between mile markers 23 and 38.
Parkway North between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Be especially cautious at night, when it is harder to recognize the
dangers of flooding.
Runoff from heavy rainfall will flood small streams, poor-drainage
areas and low-lying spots.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4070 7960 4061 7947 4032 8013 4042 8029
4055 8009
$$
Fries158
WGUS71 KPBZ 290940
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
540 AM EDT SAT JUL 29 2017
PAC003-005-129-290950-
/O.EXP.KPBZ.FF.W.0064.000000T0000Z-170729T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegheny PA-Westmoreland PA-Armstrong PA-
540 AM EDT SAT JUL 29 2017
...THE FLASH FLOOD WARNING FOR CENTRAL ALLEGHENY...NORTHWESTERN
WESTMORELAND AND SOUTHWESTERN ARMSTRONG COUNTIES WILL EXPIRE AT 545
AM EDT...
The heavy rain has ended and water has receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4070 7960 4061 7947 4032 8013 4042 8029
4055 8009
$$
CLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:19 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 28, 6:19 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
619 PM EDT Fri Jul 28 2017
.SYNOPSIS...
Showers and thunderstorms with localized heavy rain will
continue through the early part of Saturday. Building high
pressure will return dry and seasonable weather for the later
half of Saturday through the start of the work week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Primary changes with the 6:15pm update were to tighten the
precipitation gradient over the next few hours. Through the late
afternoon, precipitation coverage has not made quite as much
northern progress as expected. However, some locations have
reported multiple inches of rainfall during the afternoon, and
flash flood warnings continue across southwestern Pennsylvania.
Still think the Pittsburgh metro area will receive rainfall, but
it will be somewhat delayed. Previous discussion follows.
Showers and a few thunderstorms are beginning to expand in
coverage this afternoon with focus near the boundary across
southwest pa/northern wv. Expect coverage to increase as the
upper low pressure digs across the southern Great Lakes this
afternoon, amplifying the flow and further pulling deep moisture
across the region, especially south and east of Pittsburgh.
Upper level dynamics support a period of efficient rainfall
through the evening and overnight, as warm cloud depths reach
12kft. Will note that rainfall that has already been observed
has produced amounts more of a tropical atmosphere per recent
reports versus radar estimates.
With rater cloudy conditions, expect surface heating to be
rather slow, and while there will be some cooling aloft with the
approach of the 500mb low, and modest shear, overall severe
threat appears to be minimal.
Closed 500mb low will slowly pivot across the Upper Ohio Valley
overnight as a surface low shifts off toward the coast. Most,
if not all, of the guidance suggests a period of
enhancement/deformation across the forecast area that could lead
to higher precipitation amounts across western PA and northern
WV, depending in where it sets up. With this in mind, have
adjusted the axis of higher QPF slightly, and held onto likely
Pops until after midnight. This could also justify lengthening
the time of the flash flood watch across the areas that were
expected to expire at 1am, but with only a few hours difference,
opted to not make that change right now.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
System and the bulk of the precipitation will slowly pull off to
the east on Saturday. Lingering deformation precipitation in the
terrain should taper off toward midday as upper ridging starts
to push over the area. This should lead to drying conditions for
the rest of the weekend, as a surface high builds over the
Great Lakes region.
Cool northerly flow and lingering precip will keep temperatures
below averages on Saturday with moderation toward seasonal
normals by Sunday and Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure will keep conditions dry through Tuesday with the
next chance for precipitation coming with the approach of a
front late Wednesday/Thursday. timing differs between the
deterministic guidance, so a model blend was used for the later
half of the week. Near seasonal temperatures are forecast.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Mainly MVFR conditions with increasing shower/thunderstorm
coverage are expected this afternoon with an approaching upper
low, and a surface wave moving along a stalled sfc boundary.
Maintained a VCTS mention for ports S of I 80 for a brief period
this aftn with sufficient instability. MVFR to IFR conditions
should continue this evening as the heaviest rain occurs with
enhanced lift. Improvement to VFR is expected from N-S late
tonight through Sat as the low exits.
.OUTLOOK...
No widespread restrictions expected.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Saturday afternoon for MDZ001.
OH...None.
PA...Flash Flood Watch through Saturday afternoon for PAZ023-
073>076.
Flash Flood Watch until 1 AM EDT Saturday for PAZ014>016-
020>022-029-031.
WV...Flash Flood Watch through Saturday afternoon for WVZ510>514.
Flash Flood Watch until 1 AM EDT Saturday for WVZ001>004-012-
021-509.
&&Hazardous weather outlook, Jul 28, 3:58 AM EDT, 16 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 358 AM EDT Fri Jul 28 2017 MDZ001-PAZ023-073>076-WVZ510>514-290800- Garrett-Indiana-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 358 AM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Also, isolated severe thunderstorms capable of damaging wind gusts will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039-040-048>050-057>059-068-069-290800- Tuscarawas-Carroll-Coshocton-Harrison-Jefferson-Muskingum-Guernsey- Belmont-Noble-Monroe- 358 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Today and Tonight. Isolated severe thunderstorms capable of damaging wind gusts will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ021-029-031-WVZ001>004-012-021-509-290800- Allegheny-Washington-Greene-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- 358 AM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Also, isolated severe thunderstorms capable of damaging wind gusts will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ041-PAZ007>009-013-290800- Columbiana-Mercer-Venango-Forest-Lawrence- 358 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania and western Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ014>016-020-022-290800- Butler-Clarion-Jefferson-Beaver-Armstrong- 358 AM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for west central Pennsylvania and western Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 28, 6:17 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
617 PM EDT FRI JUL 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HEAVY RAIN UNIONTOWN 39.90N 79.72W
07/28/2017 M1.98 INCH FAYETTE PA TRAINED SPOTTER
IN 52 MINUTES
&&
EVENT NUMBER PBZ1701842Local storm report, Jul 28, 6:46 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
646 PM EDT FRI JUL 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD 1 S RICES LANDING 39.93N 80.00W
07/28/2017 GREENE PA 911 CALL CENTER
MUDSLIDE ONTO 355 CRUCIBLE RD
0642 PM FLASH FLOOD CARMICHAELS 39.90N 79.98W
07/28/2017 GREENE PA 911 CALL CENTER
SR 88 FLOODED AT INDUSTRIAL DR
&&
EVENT NUMBER PBZ1701843
EVENT NUMBER PBZ1701844
FRIESLocal storm report, Jul 28, 6:59 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
659 PM EDT FRI JUL 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLASH FLOOD CHALKHILL 39.84N 79.61W
07/28/2017 FAYETTE PA PUBLIC
CARS BECOMING SUBMERGED ON US 40 IN FRONT OF THE STONE
HOUSE RESTAURANT
&&
EVENT NUMBER PBZ1701845
FRIESLocal storm report, Jul 28, 7:09 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
709 PM EDT FRI JUL 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HEAVY RAIN CHALKHILL 39.84N 79.62W
07/28/2017 M2.25 INCH FAYETTE PA TRAINED SPOTTER
IN THE LAST HOUR...LOTS OF STREET FLOODING
&&
EVENT NUMBER PBZ1701846
FRIESLocal storm report, Jul 28, 7:19 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
719 PM EDT FRI JUL 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD SMITHFIELD 39.80N 79.81W
07/28/2017 FAYETTE PA PUBLIC
ONDREJKO RD FLOODED AND IMPASSABLE. RESIDENTS MAY HAVE
TO MOVE TO HIGHER TERRAIN.
&&
EVENT NUMBER PBZ1701847
FRIESLocal storm report, Jul 28, 7:27 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
727 PM EDT FRI JUL 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HEAVY RAIN SMITHFIELD 39.80N 79.81W
07/28/2017 M2.50 INCH FAYETTE PA PUBLIC
2.5 INCHES OF RAIN MEASURED WITH FLOODING IN SEVERAL
PARTS OF THE BOROUGH
&&
EVENT NUMBER PBZ1701848
FRIESThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:30 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 4 hr |
| Jul 28, 8:36 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Armstrong, Westmoreland | 3 hr |
| Jul 28, 9:19 PM EDT | Flash Flood Warning | PBZ | Washington | 9 hr |
| Jul 28, 9:35 PM EDT | Flash Flood Warning | PBZ | Allegheny | 8 hr |
| Jul 28, 9:39 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Beaver, Butler | 4 hr |
| Jul 28, 10:08 PM EDT | Flash Flood Warning | PBZ | Washington | 9 hr |
| Jul 28, 10:12 PM EDT | River Flood Warning | PBZ | Fayette | 35 hr |
| Jul 28, 10:35 PM EDT | Flash Flood Warning | PBZ | Greene | 5 hr |
| Jul 28, 10:53 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Butler | 5 hr |
| Jul 28, 10:59 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington | 5 hr |
| Jul 28, 11:14 PM EDT | Flash Flood Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 9 hr |
| Jul 28, 11:51 PM EDT | Flash Flood Warning | PBZ | Armstrong, Fayette, Indiana, Westmoreland | 8 hr |
| Jul 29, 3:30 AM EDT | Areal Flood Warning | PBZ | Greene | 11 hr |
| Jul 29, 5:33 AM EDT | Areal Flood Warning | PBZ | Fayette | 9 hr |
| Jul 29, 6:03 AM EDT | Areal Flood Warning | PBZ | Washington | 6 hr |
| Jul 29, 7:13 AM EDT | Areal Flood Warning | PBZ | Allegheny | 6 hr |
| Jul 29, 7:40 AM EDT | Areal Flood Warning | PBZ | Indiana, Westmoreland | 6 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Fayette, Greene | 25 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Fayette, Greene | 23 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Fayette, Washington | 22 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Fayette, Washington, Westmoreland | 34 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 34 hr |
| Jul 29, 11:33 AM EDT | River Flood Warning | PBZ | Allegheny | 27 hr |
| Jul 29, 11:59 AM EDT | Areal Flood Advisory | PBZ | Washington | 3 hr |
| Jul 29, 12:32 PM EDT | River Flood Advisory | PBZ | Allegheny | 42 hr |
| Jul 29, 2:30 PM EDT | Areal Flood Advisory | PBZ | Fayette, Greene | 6 hr |
| Jul 29, 3:01 PM EDT | Areal Flood Advisory | PBZ | Washington | 5 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.